MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product codes: lje, gbo.Occupation: district manager.Pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a piece of plastic was found within a dilator of an ultrathane mac-loc locking loop biliary drainage catheter.A guidewire was unable to be introduced through the dilator and because the dilator is clear, the user noted the plastic within the lumen.Another product was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: on 01nov2021, cook medical was notified by (b)(6), district manager at the (b)(6) university, , regarding an issue with an ultrathane mac-loc locking loop biliary drainage catheter (ult12.0-38-40-p-32s-clb-rh, lot # 13810303).It was discovered prior to use that the supplied clear stiffener contained a piece of plastic within the lumen.Reviews of the complaint history, device history record (dhr), quality control, and manufacturing instructions (mi), as well as a visual inspection of the returned device were conducted during the investigation.The supplied clear stiffener to the ultrathane mac-loc locking loop biliary drainage catheter was returned in an opened but unused condition.A visual examination of the clear flexible stiffener confirmed foreign matter to be present within the lumen, located at the distal tip.The green material was confirmed to be material which is used during the side porting process.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Cook confirmed the device was manufactured out of specification based on the device failure analysis.There are no related nonconformances or complaints on this lot, so there is not evidence of additional nonconforming material in house or in the field.Cook also reviewed product labeling.Instructions for use (ifu) document t_multi_rev 5 [multipurpose drainage catheter] is supplied with this device.The product ifu states the following in consideration of the reported failure mode: "how supplied: sterile if packaged is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Upon removal from package, inspect the product to ensure no damage has occurred." based on the available information, inspection of the returned device, and the results of the investigation, cook has concluded the cause of this event is related to a manufacturing and quality control deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12790760
Report Number1820334-2021-02480
Device Sequence Number11971879
Product Code FGE
UDI-Device Identifier00827002094994
UDI-Public(01)00827002094994(17)240309(10)13810303
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2024
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-40-P-32S-CLB-RH
Device Lot Number13810303
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown